Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 20, 2023, 3:04 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2023, 3:04 AM PST (11:04 UTC)
- Expired
- Jan 20, 2023, 7:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
423 WHUS76 KEKA 201104 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PST Fri Jan 20 2023 PZZ455-201500- /O.EXP.KEKA.SC.Y.0006.000000T0000Z-230120T1100Z/ /O.NEW.KEKA.SC.Y.0007.230120T1104Z-230120T1500Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 7 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-201915- /O.CON.KEKA.SC.Y.0006.000000T0000Z-230121T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 304 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 15 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Long period swell could potentially effect gear set in shallow water. There may be significant gaps between the largest waves, use caution in shallow areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-201915- /O.CON.KEKA.SC.Y.0006.000000T0000Z-230122T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Long period swell could potentially effect gear set in shallow water. There may be significant gaps between the largest waves, use caution in shallow areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Heinlein
1 follow-up statement
520 WHUS76 KEKA 201501 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 701 AM PST Fri Jan 20 2023 PZZ455-201615- /O.EXP.KEKA.SC.Y.0007.000000T0000Z-230120T1500Z/ Cape Mendocino to Pt Arena out 10 nm- 701 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Wave heights have sufficiently lowered to allow the advisory to expire. $$ PZZ470-202315- /O.CON.KEKA.SC.Y.0006.000000T0000Z-230121T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 701 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 15 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Long period swell could potentially effect gear set in shallow water. There may be significant gaps between the largest waves, use caution in shallow areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-202315- /O.CON.KEKA.SC.Y.0006.000000T0000Z-230122T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 701 AM PST Fri Jan 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Long period swell could potentially effect gear set in shallow water. There may be significant gaps between the largest waves, use caution in shallow areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 2:52 PM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Jan 19, 2:52 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Thu Jan 19 2023
.SYNOPSIS...Cold overnight lows are expected tonight, followed by
a slow warming trend over the next several days. A few light rain
showers are possible Saturday night over Del Norte County.
Otherwise, dry conditions are expected for the next week.
&&
.DISCUSSION...Mostly sunny and cold weather prevailed today with
afternoon temperatures ranging from the 30s over the mountains to
near 50 along the coast. Clouds will increase a bit overnight
tonight, especially N of Cape Mendocino. However, there should be
enough breaks in the clouds to allow minimum temperatures to fall
to their coldest values of the next week, ranging from near
freezing along the coast to the teens and 20s over the interior.
A gradual warm-up will commence on Friday and into next week.
Other than a weakening shortwave producing light rain Saturday
night over the extreme N (mainly N of the CA/OR line), conditions
are expected to be dry. /SEC
&&
.AVIATION...Post frontal skies prevailed across the region today,
which resulted in mostly VFR skies and areas of MVFR visibilities
at the coast. However, plenty of residual moisture allow interior
inland valleys to report LIFR/IFR conditions this morning due to
fog and vertical visibility obstructions. This afternoon saw lots
of (mainly VFR) CU/SC of good weather clouds. Tonight: Drying
offshore flow will continue tonight...and coastal terminals will
remain predominantly VFR even though pockets of MVFR may be
possible in coastal Eel Valley and Humboldt Bay. Fog and low
clouds will likely reform in the valleys tonight, though the
coverage may be less. /TA
&&
.MARINE...Seas will remain elevated through the week due to a
combination of westerly swells and steeper short-period waves.
Northerly winds will diminish tonight and Friday. The end times
for the existing Small Craft Advisory have been adjusted to match
the latest forecast. Northerly winds will strengthen again on
Sunday, with gale force winds possible in the southern outer
waters. /SEC
&&
.BEACH HAZARDS...A long period W-NW swell will build Friday night into
Saturday and pose a moderate risk for sneaker waves or set
behavior. Social media and weather story posts have already been
started, and we'll likely issue a Beach Hazard Statement tonight
to further highlight the threat. Another longer period swell will
bring a risk for sneaker waves again by next Monday. /SEC
&&
.COASTAL FLOODING...High astronomical tides will result in some
coastal flooding around Humboldt Bay, particularly King Salmon and
the Arcata Bottoms, through Monday. The anomaly has been
fluctuating between 0.40 to 0.70 ft. High t Short period steep waves will likely impact the inner
waters on Sunday and perhaps even into Monday. ides are forecast
to be higher on Friday (8.54 ft at 9:39 AM) and peak near 8.71
feet at 10:33 AM on Saturday. If the anomaly persists near 0.50
ft, water levels will reach or exceed 9.0 feet and flooding will
occur in the aforementioned areas. King tides are predicted to
trend down on Sunday and Monday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ450.
Small Craft Advisory until 3 AM Friday for PZZ455.
Small Craft Advisory until 9 PM Friday for PZZ470.
Small Craft Advisory until 3 AM Sunday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 19, 3:16 AM PST, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 316 AM PST Thu Jan 19 2023 CAZ101>115-201130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 316 AM PST Thu Jan 19 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:46 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 41 hr |
| Jan 20, 4:27 AM PST | Coastal Flood Advisory | EKA | Humboldt | 7 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.